Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Oct 6, 2021, 3:14 PM CDT for Russell County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2021, 3:14 PM CDT (20:14 UTC)
- Expired
- Oct 6, 2021, 3:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Louisville, KY
- Hail
- 0.25 in
- Wind
- 40
County Russell County, KY
The radar
The Louisville radar (KLVX), 135 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
157
WWUS83 KLMK 062014
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
414 PM EDT Wed Oct 6 2021
KYZ066-078-062045-
Russell KY-Casey KY-
414 PM EDT Wed Oct 6 2021
...A thunderstorm with weak rotation will impact portions of
northeastern Russell and south central Casey Counties through 445 PM
EDT/345 PM CDT/...
At 412 PM EDT/312 PM CDT/, Doppler radar was tracking a thunderstorm
with weak rotation near Faubush, moving north at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern
Russell and south central Casey Counties, including the following
locations... Eli, Honey Acre, Whittle, Windsor and Teddy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3702 8500 3719 8499 3717 8481 3712 8490
3705 8491 3703 8489 3698 8493
TIME...MOT...LOC 2012Z 193DEG 17KT 3705 8494
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Oct 6, 2:23 PM CDT, 51 minutes earlier.
Area forecast discussion, Oct 6, 2:23 PM CDT, 51 minutes before
Area Forecast Discussion National Weather Service Louisville KY 323 PM EDT Wed Oct 6 2021 .Short Term...(This evening through Thursday) Issued at 305 PM EDT Wed Oct 6 2021 GOES-16 Water Vapor shows stunning imagery of the upper low now located over MO/AR with convection firing up along a N-S line from central AL into central TN. Latest surface analysis places a low center almost directly below the upper low over the MO/AR border with a warm front extending NE across southern IL/IN/OH. With our position on the eastern side of the low, deep southerly flow will continue to pump moisture rich Gulf air over the region resulting in above normal PWATs around 1.60 inches and dew points in the upper 60s. With that said, expect a chance of showers and thunderstorms to continue through Thursday night. Regarding thunderstorms, mesoanalysis shows an instability axis across western KY with SBCAPE values around 1500 J/kg. More concerning is the axis of higher shear values extending northward into central KY with effective bulk shear values 25-30kt. Soundings show unidirectional wind profiles with modest mid level flow. Can't be ruled out that this could potentially split any stronger updrafts, with slight backing H5 winds suggesting some left moving storms. But with freezing levels around 12kft and saturated columns, not expecting severe hail. There is some near severe wind gust potential, especially in our SW counties, where higher DCAPE values exist. There is also a low end threat for a brief spin up tornado in any stronger storms. As a result, SPC does have a Marginal Risk over our CWA west of I-75. Showers and cloudy skies will make for another mild morning with lows in the low to mid 60s. Thursday morning will see a mixed bag of weather including showers, drizzle, patchy fog, and possible thunderstorms. Showers and storm chances will continue throughout the day Thursday as the upper low slowly makes its way into IL. With these continuing showers and storms, there are minor flooding concerns, but current flash flood guidance and QPF lean more toward nuisance flooding of typically prone areas so no Flood Watch is being considered at this time. && .Long Term...(Thursday night through Wednesday) Issued at 320 PM EDT Wed Oct 6 2021 Thursday Night - Friday... The closed upper low will move from the mid Mississippi River Valley up into the Great Lakes to end the work week, transitioning to an open wave as it does so. We'll hang on to some lingering showers Thursday night into Friday as the system departs our area, but overall things will trend drier from the previous 24 hours. Look for lows in the upper 50s and low 60s Thursday night, and highs just above normal in the mid to upper 70s on Friday. Friday Night - Monday... A strengthening upper ridge axis will build into our area over the weekend, stretching from Mexico northeastward into the lower Great Lakes. This will bring a return to dry conditions and temperatures warming back into the upper 70s and low 80s on Saturday, and into the low to mid 80s by Sunday. This would be about 10 degrees above normal for this time of year. The warm and dry conditions will likely persist into Monday as the upper ridge tries to hold on ahead of a digging negative tilt shortwave into the mid Mississippi River Valley. We'll continue to advertise dry conditions with temps mostly in the low 80s. Monday Night - Wednesday... It is entirely possible that the early to mid week time frame also stays dry or mostly dry and warmer than normal as a good amount of the data keeps the upper ridge established enough over our area. The forecast will mostly reflect that and will only have some smaller chances across our western CWA to account for the shortwaves passing to our NW. && .Aviation...(18Z TAF Issuance) Issued at 145 PM EDT Wed Oct 6 2021 IMPACTS: Periods of IFR/MVFR CIG/VIS in showers and thunderstorms. Potential IFR CIGs Thursday morning. Continued periodic MVFR conditions in showers and thunderstorms for the rest of the forecast cycle. DISCUSSION: An upper low over AR/MO border continues to feed deep layer moist air over the region resulting in waves of showers and thunderstorms. Expect periods of IFR VIS and MVFR CIGs this afternoon with convective activity. Best chances of storms exists after 21Z through around 07/02Z and another shot associated with a weak 20-25kt low level jet Thursday morning. IFR CIGs will likely linger until late morning, slowly lifting to MVFR, and finally to VFR by mid to late afternoon. Scattered showers will continue Thursday with the possibility of afternoon storms. CONFIDENCE: Medium on timing and conditions. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...CG Long Term...BJS Aviation...CG
Hazardous weather outlook, Oct 6, 2:28 PM CDT, 46 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 328 PM EDT Wed Oct 6 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-071930- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 328 PM EDT Wed Oct 6 2021 /228 PM CDT Wed Oct 6 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Periods of showers and thunderstorms are possible into tonight. Lightning and brief heavy rainfall are the main hazards, although a brief isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms will be possible Thursday afternoon. Lightning and brief heavy rainfall will be the main hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. CG/BJS
In the hours before
Special weather statement, Oct 6, 3:14 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
414 PM EDT Wed Oct 6 2021
KYZ066-078-062045-
Russell KY-Casey KY-
414 PM EDT Wed Oct 6 2021
...A thunderstorm with weak rotation will impact portions of
northeastern Russell and south central Casey Counties through 445 PM
EDT/345 PM CDT/...
At 412 PM EDT/312 PM CDT/, Doppler radar was tracking a thunderstorm
with weak rotation near Faubush, moving north at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northeastern
Russell and south central Casey Counties, including the following
locations... Eli, Honey Acre, Whittle, Windsor and Teddy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3702 8500 3719 8499 3717 8481 3712 8490
3705 8491 3703 8489 3698 8493
TIME...MOT...LOC 2012Z 193DEG 17KT 3705 8494
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 3:46 PM CDT | Special Weather Statement | LMK | Casey | 29 min |
| Oct 6, 4:49 PM CDT | Special Weather Statement | LMK | Casey | 26 min |
| Oct 6, 4:53 PM CDT | Special Weather Statement | LMK | Garrard | 37 min |
| Oct 6, 5:19 PM CDT | Special Weather Statement | LMK | Lincoln | 26 min |
| Oct 6, 5:29 PM CDT | Tornado Warning | LMK | Lincoln | 31 min |
| Oct 6, 5:55 PM CDT | Areal Flood Advisory | LMK | Casey, Russell | 2 hr |
| Oct 6, 5:58 PM CDT | Tornado Warning | LMK | Boyle, Garrard, Lincoln | 32 min |
| Oct 6, 6:00 PM CDT | Areal Flood Advisory | LMK | Boyle, Casey, Lincoln | 2 hr |
| Oct 6, 6:23 PM CDT | Special Weather Statement | LMK | Boyle | 37 min |
| Oct 6, 6:36 PM CDT | Special Weather Statement | LMK | Garrard | 24 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.